Washington, 2012Wildfire in Washington, June 13 to 15, 2012
June 13 to 15, 2012 · NWS OTX · 1 event in 1 county or zone
A mid-level cold front swept through the region ushering in drier air and tightening pressure gradients with frontal passage. Afternoon heating resulted in breezy conditions across the Moses Lake area as stronger winds aloft were mixed down to the surface.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-level cold front swept through the region ushering in drier air and tightening pressure gradients with frontal passage. Afternoon heating resulted in breezy conditions across the Moses Lake area as stronger winds aloft were mixed down to the surface. The breezy and dry conditions fueled a wildfire along State Route 26 near the Grant, Adams County boarder.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 13, 10:05 AM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 10:05 AM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1105 AM PDT Wed Jun 13 2012
.SYNOPSIS...
Showers and thunderstorms are expected to redevelop today over
northeast Washington and the Idaho Panhandle, as a low pressure
system lingers over the region. Thursday through Saturday will be
mainly dry, with near average temperatures. A low pressure system
tracking through southern Canada Sunday will bring breezy conditions
to the Inland Northwest, and the potential for mountain rain
showers. The chance for mountain showers will linger into
Tuesday of next week.
&&
.DISCUSSION...
Update for today: Quite the active morning across NE WA
and N ID where low level theta-e convergence within the surface to
850mb layer utilized 750J/kg of CAPE noted on the 12z KOTX
sounding. This resulted in a training line of heavy showers and
thunderstorms from Keller/Fruitland toward CDA and northern
Shoshone county where upwards of 1.00" fell within the 6 hour
period. This line has since weakened in intensity as the rain
cooled air depleted some of the instability however partial
clearing near the Canadian Border and along the outer edges of the
cloud shield has resulted in quick redeveloping cells. We have
issued an urban and small stream flood advisory to address this
activity and potential for additional thunderstorms dropping in
from the northwest.
For the remainder of today, the richest moisture will remain across
NE WA and N ID. Meanwhile, drier air has begun to flood into the
East Slopes, Western Basin, Blue Mtns, and L-C Valley. A second
midlevel wave is just reaching the Cascades and as this wave
crosses into the Inland NW, a cool occlusion will lift N/NE
through the region. The combination of heating, this frontal
boundary, and deeper moisture along and east of a line from Omak
to Colfax should keep the threat for showers and thunderstorms
rather high through the evening hours. We will have to keep an eye
on the overnight hours with models keeping a theta-e ridge locked
over far NE WA and N ID once again into Thursday morning.
Main changes to the forecast were to increase PoPs along and
East of line from Omak to Colfax...decrease west and south of this
line. Increase QPF under the highest Pops to show around a tenth
or more where the boundary is expected to setup this afternoon and
fine tune skies.
&&
.AVIATION...
18Z TAFS: An upper trough and embedded disturbances will continue
to make there way across the Inland Northwest through this
evening. Scattered showers and isold thunderstorms this will be
likely for all points north and east of a line from Colfax, WA
to Omak, WA including the Spokane-Cda terminals. MVFR conditions
are possible in heavier showers/storms with heavy rain and gusty
winds the main threats until late afternoon when a small hail
threat becomes renewed. Cooler, drier, more stable air will
flood into the Cascades and lower/western Basin making for a
breezy but generally dry day for Wenatchee-Moses Lake...and
Lewiston. Pullman will be on the outer fridges of the main thunder
threat and opted to include VCSH at this time and not thunder
due to the drier dewpoints in place. We expect a general drying
trend for most terminals this evening into the overnight hours
except the far northeast...including Sandpoint...Bonners
Ferry...and Colville where lingering instability may present
another night of convective activity. Heavy rain from today will
also lead to a low confidence fog fcst in the sheltered valleys of
NE WA and N ID. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 69 46 69 45 70 47 / 70 30 10 10 10 10
Coeur d'Alene 65 46 68 45 69 46 / 100 40 10 10 20 10
Pullman 65 43 67 43 68 45 / 30 20 0 10 10 10
Lewiston 73 49 75 50 74 53 / 20 10 0 10 10 0
Colville 71 46 72 46 76 47 / 100 40 30 30 10 0
Sandpoint 63 45 67 43 68 42 / 80 40 30 40 30 10
Kellogg 62 43 65 44 66 48 / 70 40 20 30 30 20
Moses Lake 78 48 76 48 78 55 / 10 10 0 10 10 0
Wenatchee 74 51 74 50 78 54 / 10 10 0 10 0 0
Omak 75 46 74 44 78 48 / 70 20 20 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 13, 5:31 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
631 AM PDT WED JUN 13 2012
IDZ001>004-026-027-WAZ031>038-041>044-141345-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
631 AM PDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, Moses Lake Area
- When
- June 13, 1:00 PM PST to June 15, 7:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
A wildfire broke out near the Grant, Adams County line along State Route 26. The fire consumed approximately 1500 acres of sage brush and cheat grass. The fire was believed to be contained sometime Friday morning on the fifteenth. No injuries or damage was reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 13, 20124 injured · $1.1 billion · EF0 · 46 events
- Hail in Nebraska, June 13, 2012$4.2 million · 1.75 in hail · 4 events
- Lightning Strikes in Florida, June 13, 20122 injured · $200,000 · 2 events
- Hail in Texas, June 13, 2012$122,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$38,000 · 1 in hail · 8 events
- Hail in South Dakota, June 13, 2012$20,000 · 3 in hail · 11 events
- Hail and Damaging Winds in North Dakota, June 13, 2012$12,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 13, 2012$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$18,000 · 1 in hail · 6 events
- Damaging Wind in South Carolina, June 13, 2012$22,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 13, 20121.75 in hail · 10 events
- Hail in South Dakota, June 13, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385890.